MAUDE Adverse Event Report: DRÄGERWERK AG & CO. KGAA FABIUS GS PREMIUM; ANESTHESIA UNITS

DRÄGERWERK AG & CO. KGAA FABIUS GS PREMIUM; ANESTHESIA UNITS
Model Number 8607000
Medical Device Problem Codes Degraded (1153); Gas Output Problem (1266); Failure to Deliver (2338); No Pressure (2994)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/20/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation was just started.The result will be forwarded once the investigation is closed.
 
Event or Problem Description
It was reported that after starting induction to patient an "ventilator failure" occurred.Patient was ventilated manually.No injury reported.
 
Additional Manufacturer Narrative
Based on the device log analysis for the reported date of event, the supervisor function of the device detected a deviation of the motor and forced a shutdown of automatic ventilation.The shut-down was accompanied by a corresponding alarm.The ventilator motor was requested for investigation.The problem could be confirmed by investigating the replaced motor.The motor has developed contact problems between the collector and the carbon brushes which causes speed fluctuations.These speed fluctuations result in a deviation between measured and expected piston position.The piston hub defines the applied tidal volume and thus, to prevent from potentially hazardous output and/or from damages to the ventilator unit, the system is designed to shut down automatic ventilation and to alert the user to this condition by means of a corresponding alarm.The device design allows manual ventilation with the built-in breathing bag including gas dosage even in switch-off state - the user is able to at least bridge the patient support until a replacement device can be introduced.The number of similar cases, related to the same root cause, is within the expected range of the respective risk assessment and thus accepted.The field failure rate is subject to permanent monitoring by the responsible product quality board and is rated as acceptable.
 
Event or Problem Description

Brand Name
FABIUS GS PREMIUM
Common Device Name
ANESTHESIA UNITS
Manufacturer (Section D)
DRÄGERWERK AG & CO. KGAA
moislinger allee 53-55
lübeck
GM 
Manufacturer (Section G)
DRÄGERWERK AG & CO. KGAA
moislinger allee 53-55
lübeck 23542
GM   23542
Manufacturer Contact
moislinger allee 53-55
lübeck 23542
4518822868
MDR Report Key20829363
Report Number9611500-2024-00532
Device Sequence Number19799445
Product Code BSZ
UDI-Device Identifier04048675041467
UDI-Public(01)04048675041467(11)200224(93)8607000-75
Combination Product (Y/N)N
PMA/510(K) Number
K011404
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup
Report Date (Section B) 01/17/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number8607000
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/22/2024
Supplement Date Received by Manufacturer01/14/2025
Initial Report FDA Received Date12/03/2024
Supplement Report FDA Received Date01/17/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/24/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NA.; NA.
Patient SexUnknown